Skip to content

Fentanyl
is here

This deadly opioid is now in illicit and recreational drugs across Virginia. Protect your family, friends, and loved ones. Know how to stop an overdose.

A family standing together.
A man's face.
A man's face.
A woman's face.
A woman's face.

Fentanyl is harming Virginians.

This opioid plays a role in 8 out of 10 overdose deaths1

And more than 2000 Virginians died from Fentanyl overdoses in 2023 alone*

It’s dangerous and deadly.

Fentanyl is a powerful opioid that is now found in illicit and recreational drugs across Virginia.

It’s deadly.

Fentanyl is as much as 50X stronger2

It’s fast.

When ingested,
one can overdose in minutes.

It’s everywhere.

When tested, 7 in 10 pills had fatal Fentanyl doses.3

Feel empowered to help.

What can I do?

1. Know the signs

A fentanyl overdose can look like someone is just taking a nap. Know what’s happening so you can act quickly.

Song for Charlie

2. Talk it out

Spread the word about the risk of using fentanyl to loved ones. We have info and tips to make it all stick.

Song for Charlie

3. Carry naloxone

Naloxone, also known as Narcan®, is an easy-to-use nasal spray that stops overdose. Keep it with you to help someone in trouble.

4. Complete overdose training

Take an in-person or virtual class with the State of Virginia to learn signs of overdose and act. 

Life-saving actions.

What to do when someone overdoses

1. Call 911

Dial emergency services and stay
on the line. An operator will talk
to you and support you until medical help arrives.

2. Use Naloxone

Insert the device into one nostril, click the plunger, and repeat every two minutes. You may need to do this a number of times.

3. Start rescue breathing

Tilt the person’s head back, pinch their nose, put your mouth on theirs to form a seal, and breathe. Watch a quick video for more on this. 

4. Stay with them
until help arrives

Stay near until professional help arrives. Thanks to a Good Samaritan law, you won’t be punished for trying to stop an overdose. Visit our resources page for more.

When in doubt, call 911

If you need to call 911 for an overdose, you are protected by the Good Samaritan law in Virginia.

Explore our resources

From videos to websites to other content, learn more about fentanyl.